Anybody taken amitriptyline or any of this class or group of drugs and found they had trouble with there menstrual cycle? I.E late periods or missed periods or really light period. I seem to have gotten these probs since being on 35mg- 50mg of amitrip. It’s kind of put me off taking it a lot the fact it has altered my bodies natural rhythm in some way. Still on it at the minute.
In case anybody else encounters this problem in the future, amitrip caused my periods to stop and it can do for some people and it sort of acts like the pill because it’s a SRI and I think thus has an impact on hormones. I had to stop it after 3 months as I got a little worried due to the no periods side effect and my periods restarted about 4 weeks after stopping it, just some info incase anybody else comes up against the same problem. It’s not actually a listed side effect in the leaflet but there have been a couple of medical journals that have confirmed it can have this effect in there studies and I also waded through info on the internet which also reports this as a potential side effect although not very common.
Makes me want to try it! I actually had the opposite effect from Lyrica. I was on bc pills (for the perimenopause & migraine stuff, back before the bc pills gave me blood clots!) and when I tried Lyrica, it gave me a constant period till I stopped taking it. I told my neurologist and she didn’t believe it was the Lyrica. I talked to the pharmacist, though, and she said Lyrica works like Topamax, which can also affect your hormones and give you periods.
Haha I am all back to normal now. I never had period pain or anything on it some girls would think that was great. Thats rubbish that lyrica did that to you, I prolly won’t try that one then and scarey about blood clots from bc pill. That neurologist should have believed you as nobody is really all that sure what these pills do to you, good thing the pharmacist you saw had a brain. It’s all guess work. I might notify the BNF about the side effects I got from amitriptylline so they can maybe consider listing it next time it gets updated as a potential side effect.